About a month after the first round of IVIG in November, I was plagued by a very itchy rash. The general consensus from med people was that the treatment had nothing to do with it. However, am into the 2nd day of IVIG and it has already begun. So far, a zyrtec and prescribed lotion have it at bay. It began with very itchy tiny red bumps and progressed along my legs and torso, arms, in tiny red patches. Has anyone else experienced anything like this?
yup ... every time I had IVIG (before it stopped working for me) I got these ugly red pimple-sized bumps , mostly on the scalp ... betnovate lotion cleared it up ... other post-IVIG problems were headache and photophobia
Jen, do you get benedryl or prednisone before IVIg? I have not gotten that from IVIg, but used to get similar rash when I got iron infusions. They gave me more benedryl before & it helped. Going for number 3 today. I am starting to feel my toes on my rt foot Jo
HI Jen...I like the others have gotten that rash along the lower legs.... red and itchy....as Doggymama asked "are you getting benedryl before each IVIG?" It helps. Since that first infusion (when I got the rash) I had my doctor get me a cream (Mometasone Furoate Cream) that worked wonderful. I have it around just in case that rash decides to pop out again. I have had 3 - 5day sessions so far and have not had the rash come out since the first one and I used the cream. Everyone will have a different reaction....the rash is one of the side effects....
I have had some issues with IVIG but I never got a rash, I got very itchy and a tight chest making it hard to breathe. I had to get my IVIG at 5ml/hr for the rest of that treatment but when I went back the next time I was fine.
Thanks for your replies. I knew it had to be a result of the infusion as nothing else has changed. Saw my primary care yesterday and he said it stands to reason that if your body is flooded with the infusion, something could upset the balance in your body. It is miserable though.......taking zyrtec and using the lotion he prescribed. Hoping that it doesn't happen each time I get infused!
Again, my thanks for your replies!
Am on Gammagard and wonder if a different "brand" of infusion would lessen the risk of rash. Right now it is awful. Any experience with this?
Aw jen , that really sucks. I am on the same but no rash. I had killer headache, neck pain, nausea, vomitting but @ least that went away. Did you discuss getting a shot of prednisone before? Jo
Am on Gammagard and wonder if a different “brand” of infusion would lessen the risk of rash. Right now it is awful. Any experience with this?
Again, heard nothing following last round which left me with severe itching and scaly patches. Need a new neuro who will work with me........anyone know a dr near Syracuse NY that really understands CIDP?
Hu Jen, as I told you, I have it also. Dr didnt seem concerned until I showed her my palm. Now she seems very concerned and said it is IVIg. U read up on it and it says fluid filled pimples on palm…dammit. she says if prednisone during next admission dsnt help, I may have to stop IVIg. praying they go away. According to her, this rash is dangerous side effect that cld lead to not breathing
Keep your hand cream close......skin on your hands gets very rough in patches. I really can't do the IVIG again if this is the result. Have a friend whose son works at one of our hospitals and will ask him for a referral to a new neuro that will work with me. Still have heard nada from the present neuro........only follow up I get is if I call. Hopefully the rash will not crawl over your body! I did find that Benedryl makes a spray which helps reach your back. Good luck Jo......at least your dr believes you!
Hi Jen, like I said, she didn’t seem too concerned until she saw the rash on my palm. I also read that rash on the palm of hands is a side effect of IVIg. Jo